[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 4, Issue 4 (Winter 2011) ::
IJT 2011, 4(4): 362-366 Back to browse issues page
Characteristic features of patients hospitalized with Narcotic poisoning in Yazd, Iran
Vida Ayatollahi , Shokoufeh Behdad , Hamid Oliwiaie , Mohammad Reza Hajiesmaili *, Maryam Dehghan , Omid Mehrpour
Shahid Sadoughi Hospital, Shahid Sadoughi University of Medical Sciences and Health Services, Yazd, Iran , Hajiesmaeili@ssu.ac.ir
Abstract:   (12295 Views)
Background: Narcotic abuse by people accounts for major problems for developing countries such as Iran. Acute narcotic poisoning is one of the major mortality causes in these patients. The present study was designed to assess the clinical signs and symptoms of patients with narcotic poisoning at hospitals of Yazd.
Methods: In this study, 500 patients with narcotic poisoning were assessed from November 2007 to September 2010. Data were obtained from the patients’ files and the statistical analysis was carried out by SPSS version. 16.
Results: Men presented greater signs and symptoms of narcotic poisoning. Of all patients, 39% aged between 20 and 29 and 14.2% aged between 30 and 39. The greatest narcotic usage was reported for methadone (39%) and opium (22.4%), respectively. Respiratory depression was seen in 47.4% of the patients and 15.2% of them needed intubation and mechanical ventilation. Intubation rates were higher in poisoning with heroin (31.6%) and methadone (33.3%), respectively. Among our patients, 8.4% had seizure which was mostly seen in tramadol (28.4%) and heroin (13.7%) users, respectively. Sever decreased consciousness was seen in 25.4% of the patients and poisoning with heroin (40%) and methadone (33.3%) had the highest frequencies in this regard. In this study, mortality rate was 1.4%. Conclusion: Poisoning symptoms and complications such as respiratory depression, mechanical ventilation, seizure, and CNS depression were prevalent. Proper management of such cases of poisoning can decrease the incidence of complications and mortality rate
Keywords: Clinical symptoms, Iran, narcotic, opium, poisoning, Yazd
Full-Text [PDF 208 kb]   (1504 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or Email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ayatollahi V, Behdad S, Oliwiaie H, Hajiesmaili M R, Dehghan M, Mehrpour O. Characteristic features of patients hospitalized with Narcotic poisoning in Yazd, Iran. IJT. 2011; 4 (4) :362-366
URL: http://ijt.arakmu.ac.ir/article-1-45-en.html
Volume 4, Issue 4 (Winter 2011) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.047 seconds with 800 queries by yektaweb 3531